Nicotine Overdose Side Effects

By Kristina Randle, Ph.D., LCSW

Last weekend I overdosed on nicotine. Sunday night I had a bad anxiety attack and shaking. It has gotten a lot better but today (4 days later) I still have anxiety over nothing (i feel that i’m going to die or i feel like i have to make myself breathe). I also have very bad insomnia (waking up 4-5 times a night) and I haven’t been eating much. My mind is not how it normally feels and I’m scared that this is a permanent thing. Is there anything to help me?

A. It would’ve been helpful to have had more details about how you overdosed on nicotine. How did that happen? Was this a one-time event or is this an ongoing problem that you struggle with?

I would highly recommend being evaluated by a mental health professional. The fact that you are heavily reliant on nicotine and experiencing insomnia and overeating likely means that you should receive a professional evaluation. A mental health professional could assess your situation and determine what treatments could best assist you.

You should also consider being evaluated by a medical professional. He or she could determine if there is any damage caused by overdosing on nicotine. The doctor may also provide a medication to assist with nicotine cravings and insomnia. Discussing your concerns with the appropriate professionals would help to reduce your fears. Please take care.

Dr. Kristina Randle

Photo

 

 

Last reviewed: By John M. Grohol, Psy.D. on 20 Nov 2012

APA Reference
Randle, K. (2012). Nicotine Overdose Side Effects. Psych Central. Retrieved on September 17, 2014, from http://psychcentral.com/ask-the-therapist/2012/11/20/nicotine-overdose-side-effects/